Ask a doctor

Started Roaccutane but it got worse? (photos)

I started Roaccutane 2 weeks ago for my hormonal cystic acne that shows up like clumps under my cheeks and around my mouth. It's been 2 weeks and all I've had is more cysts under the skin around my mouth. Is this the initial breakout? It's so embarrassing because I can't use makeup and make it work and my skin has become dry/flakey. Is this normal?

Doctor Answers (1)

Breakout after starting Accutane

+1
It is 100% normal to breakout when starting Accutane. Remember it needs to change the pores underneath and so everything has to come up and out. Hang in there. It does get better!

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."


Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.